HomeAnswersMedical GastroenterologybilirubinDo I need to take medicines for elevated bilirubin?

Do I need to take medicines for elevated bilirubin?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At September 23, 2016
Reviewed AtJanuary 17, 2024

Patient's Query

Hi doctor,

My bilirubin levels are high. I just took an opinion from my general physician and he asked me to contact a gastroenterologist to know the exact reason for high bilirubin. Can you suggest any other tests or medication for this? I have also attached my laboratory reports for your reference.

Hi,

Welcome to icliniq.com.

  • You have elevated unconjugated bilirubin and elevated total bilirubin (attachment removed to protect patient identity). But, your liver enzymes AST (aspartate transaminase) and ALT (alanine transaminase) are within normal limit.
  • Bilirubin level increases due to many reasons. If you have any kind of obstruction to bile duct, then total bilirubin and conjugated bilirubin will be elevated.
  • If the production of bilirubin in liver is high, then total bilirubin and unconjugated bilirubin will be high as in your case.
  • Formation of bilirubin is directly depends on the amount of red blood cell and hemoglobin level as the breakdown of hemoglobin may form bilirubin. This is a natural process and elevation of 0.5 to 0.7 levels of bilirubin is not significant.
  • Liver enzymes are within normal range and are considered as normal functioning of liver tissue.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Patient's Query

Thank you doctor,

Do I need to take any medication? Please suggest me on this.

Hi,

Welcome back to icliniq.com.

  • I do not think that you might require medications for this. Repeat your liver function tests after 15 or 20 days.
  • Also, get one ultrasonography of the abdomen for status of liver and spleen. I think this is sufficient as per your reports.
  • Please consult a medical gastroenterologist in person to get yourself examined.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kagathara Happy Kumar Devkaranbhai
Dr. Kagathara Happy Kumar Devkaranbhai

Medical Gastroenterology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy